Heavy Rain, Saline
- When
- March 25, 12:30 PM CST to 6:00 PM CST
- Where
- Saline County, Harrisburg
- Reported by
- Trained Spotter
- Coordinates
- 37.730, -88.550
Minor street flooding was reported. Standing water filled yards and fields. Ditches were full.
A low pressure system over the northeast corner of Arkansas moved northeast across western Kentucky. A large area of moderate to heavy rain over southern Illinois caused some minor flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A low pressure system over the northeast corner of Arkansas moved northeast across western Kentucky. A large area of moderate to heavy rain over southern Illinois caused some minor flooding. One to two inches of rain fell in several hours. Several hours of gusty north winds occurred as the low passed by. The strongest winds were in the Wabash Valley. Gusts up to 44 mph were measured at the Mount Carmel airport, and sustained winds were as high as 31 mph. Due to saturated ground that loosened root systems, a number of trees were uprooted. Downed trees and limbs brought down a number of power lines in Wabash County. Most power outages were restored within six hours. One tree fell across a pair of pickup trucks parked in a driveway in the city of Mount Carmel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 25, 11:45 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT THU MAR 25 2010 .UPDATE... UPDATED AVIATION SECTION FOR 18Z TAF ISSUANCE && .DISCUSSION... THE APPROACHING STORM SYSTEM WILL BRING BRIEF PERIODS OF MODERATE TO HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING ISSUES. THE SURFACE LOW...CURRENTLY IN NORTHWEST ARKANSAS WILL MOVE EAST NORTHEAST ACROSS WEST KENTUCKY TOWARD THE MID-ATLANTIC REGION OVER THE NEXT 36 HOURS. THE MODELS ARE IN GOOD AGREEMENT AND HAVE THE UPPER LEVEL LOW OVER NORTH TEXAS OPENING UP AND LIFTING NORTHEAST DURING THE SAME TIME PERIOD. WHILE SURFACE BASED INSTABILITY WILL REMAIN WELL TO OUR SOUTH...AS SEEN IN SWODY1...ELEVATED STABILITY PARAMETERS STILL SUPPORT THE CHANCE OF THUNDER TODAY. PRECIPITABLE WATERS APPROACH 1 INCH DURING THE DAY SO BRIEF PERIODS OF HEAVIER RAIN WILL BE POSSIBLE. TOTAL QPFS DURING THE NEXT 12-18 HOURS AVERAGE AROUND 1 TO 1.25 INCHES. HIGH PRESSURE WILL BRIEFLY BUILD IN FOR FRIDAY AND SATURDAY. TEMPS WILL BE BELOW NORMAL ON FRIDAY BUT REBOUND NICELY FOR SATURDAY AS THE HIGH MOVES TO EAST AND SOUTHERLY WINDS RETURN. THE NEXT STORM SYSTEM WILL BRING AN INCREASE IN POPS SATURDAY NIGHT AND SUNDAY. THERE IS ENOUGH ELEVATED INSTABILITY TO WARRANT THUNDER BUT IT IS A FAST MOVING SYSTEM AND WILL PRODUCE EVEN LESS QPF. A RIDGE THEN BUILDS ACROSS THE EASTERN HALF OF THE COUNTRY FOR THE WORK WEEK WITH DRY WEATHER AND WARMING TEMPS. TEMPS ARE A BLEND OF MOS AND COLLAB TWEAKS. && .AVIATION... SURFACE LOW WILL MOVE EAST ACROSS THE KPAH VICINITY THIS AFTERNOON...PASSING SOUTH OF KEVV/KOWB BY 00Z. WIDESPREAD RAIN AND IFR CONDITIONS WILL PERSIST NORTH AND WEST OF A FRONTAL BOUNDARY THAT EXTENDS NORTHEAST FROM THE LOW. THE FRONT WAS JUST NORTHWEST OF A KPAH/KEVV LINE AT 18Z. AS THIS FRONT SETTLES SOUTHEAST THIS AFTERNOON...THE IFR CONDITIONS WILL BECOME MORE SOLIDLY ENTRENCHED AT KPAH/KEVV. IN THE WAKE OF THE FRONTAL PASSAGE...WINDS WILL BECOME STRONG AND GUSTY FROM THE NORTH. CLEARING IS EXPECTED TOWARD 12Z AT ALL SITES WITH DECREASING WINDS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 434 AM CDT THU MAR 25 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 434 AM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE PRIMARY CONCERN WILL BE HEAVY RAIN. MINOR FLOODING WILL CONTINUE...REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. FORECASTED PRECIPITATION MAY PUSH SMALLER RIVERS THAT ARE ALREADY RUNNING HIGH ABOVE FLOOD STAGE. CONTINUE TO MONITOR FOR ANY NEW FLOOD WARNINGS THAT MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE AGAIN EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MINOR FLOODING WILL CONTINUE THROUGH THE WEEKEND. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING AND AFTERNOON WITH ANY HEAVY RAIN THAT DEVELOPS. REPORT HEAVY RAIN AMOUNTS AND ANY FLOODING...LOCALIZED OR WIDESPREAD.
The national radar mosaic for the moment the first event began.
2 heavy rain, 1 strong wind. Local standard time, as filed.
Minor street flooding was reported. Standing water filled yards and fields. Ditches were full.
Water was over the road in several places. Crab Orchard Creek flooded a road about one to two miles southwest of Corinth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215814, 215817, 217874.